Alert archive / Washington / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS Spokane, WA
NWS Spokane, WA issued this areal flood warning at Mar 30, 2017, 11:18 AM PDT for Stevens County, Washington. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 11:18 AM PDT (18:18 UTC)
- Expired
- Apr 1, 2017, 11:15 AM PDT
- In force
- 48 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Stevens County, WA
The radar
The Spokane radar (KOTX), 100 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064
WGUS46 KOTX 301818
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane WA
1118 AM PDT THU MAR 30 2017
WAC065-011815-
/O.NEW.KOTX.FA.W.0013.170330T1818Z-170401T1815Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stevens WA-
1118 AM PDT THU MAR 30 2017
The National Weather Service in Spokane has issued a
* Flood Warning for Small Streams for...
Rain and Snowmelt in...Central Stevens County in
northeastern Washington...
* Until 1115 AM PDT Saturday
* At 1100 AM PDT, local law enforcement officials continue to report
flooding from Mill Creek over Highway 395 north of Colville. This
has resulted in the closure of Highway 395 between milepost 231
and 233. The flooding in this area as well as the lowlands near
the Colville River are expected to continue into early next week.
The forecast calls for a few showers mainly on Saturday and the
next chance of more widespread rain expected next Wednesday night
into Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4858 11792 4854 11786 4851 11788 4849 11792
4855 11796 4858 11804 4859 11801
$$
LN1 follow-up statement
795
WGUS86 KOTX 312128
FLSOTX
Flood Statement
National Weather Service Spokane WA
228 PM PDT FRI MAR 31 2017
WAC065-312133-
/O.CAN.KOTX.FA.W.0013.000000T0000Z-170401T1815Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stevens WA-
228 PM PDT FRI MAR 31 2017
...THE FLOOD WARNING FOR SMALL STREAMS FOR RAIN AND SNOWMELT HAS BEEN
CANCELLED FOR CENTRAL STEVENS COUNTY...
Flooding from Mill Creek and the Colville River over portions of
Highway 395 north of Colville continues. This has resulted in the
closure of Highway 395 between milepost 231 and 233. With conditions
expected to change little through the weekend this flood warning
will be canceled. If a weather pattern is expected to develop that
has the potential to bring new flooding, or that could worsen this
ongoing localized flooding, the National Weather Service in Spokane
will again issue Flood Watches, Warnings or Advisories to alert the
public of changing conditions.
LAT...LON 4858 11792 4854 11786 4851 11788 4849 11792
4855 11796 4858 11804 4859 11801
$$
RPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this areal flood warning went out at Mar 30, 10:51 AM PDT, 27 minutes earlier.
Area forecast discussion, Mar 30, 10:51 AM PDT, 27 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1051 AM PDT Thu Mar 30 2017 .SYNOPSIS... Today will be breezy over much of central Washington while the Idaho Panhandle and portions of eastern Washington will experience scattered afternoon showers. The weather on Friday will be mild and dry with light winds. The weekend and early next week will feature average temperatures and scattered light showers, mainly over the mountains. && .DISCUSSION... Today and Tonight: The weather today will be breezy across central and north central Washington as a surface low organizes over southern Idaho and northeast Nevada. The northwest pressure gradient will favor gusty winds through the Okanogan Valley, Waterville Plateau, Moses Lake area, and Upper Columbia Basin. By early afternoon, look for sustained winds around 15 mph with gusts of 20 to 25 mph in these areas. The Idaho Panhandle and eastern third of Washington can expect scattered showers today as an elongated upper level trough creeps over the region. Afternoon destabilization will contribute to small cells capable of brief heavy rain, graupel, and maybe some small hail. A few lightning strikes may accompany some of the strongest cells, but the atmospheric profile may be a bit too cool for more than a strike or two. A Flood Watch remains in effect for much of the Idaho Panhandle and portions of northeast Washington following yesterday's rainfall. Field and small stream flooding continues to be an issue after weeks of above average precipitation. The day shift will call various county agencies this morning to check the status of flooding. Today's showers won't be widespread enough to worsen flooding, so we may be able to drop some or all of the counties from the Flood Watch later this morning. Previous forecast discussions mentioned the possibility of a wrap around band of rain/snow this morning for the Blue Mountains and Camas Prairie. The models have trended further south with this deformation band. Trends on satellite and radar support the southerly track advertised by the latest model runs. If there is any accumulation this morning, it appears as if it will be an inch or less on grassy surfaces above 4000 feet around Anatone and Winchester. /GKoch Friday: A dry day? A day with light winds and a good deal of sunshine? Afternoon temperatures in the 50s? Will we be able to handle a truly nice early spring day? If we had a "Nice Day Advisory", we'd need to issue one for Friday so people could prepare for such a rare occurrence in the spring of 2017. Mid- level high pressure will build over the region bringing a rare day of no precipitation across eastern Washington and north Idaho. Areas of valley fog in northeast Washington and north Idaho should dissipate by mid to late morning giving way to partly cloudy skies. Bands of high clouds will be on the increase in the afternoon as the next frontal system moves into British Columbia. Saturday through Monday night: A swift westerly aloft will take over the Inland NW for Saturday guided by a 120kt+ jet aloft. With a low in the Gulf of Alaska, an elongated cold front will push through the region. The GFS seems to be the juiciest with Pwats of near a half an inch with the front, while the ECMWF and Canadian trend toward drier solutions. Yes, there will be moisture, although not quite the caliber of Wed's system. In addition, the westerly flow will enhance downsloping in the lee of the Cascades into the Basin with mostly dry and breezy conditions. This should also be the mildest day of the week. The models are trending to a solution that brings showers across the northern mountains Saturday morning, then pushing across extreme eastern Washington into Idaho panhandle for the afternoon and evening hours. This convection may spark an isolated thunderstorm but guidance shows low confidence with this. The front looks to be a fast mover with showers decreasing Saturday night with drier air moving into the region. Sunday should start off on the dry side with shortwave ridging, although a weak trough aloft will approach from the west. Low level moisture in sheltered valleys and clearing aloft will increase the fog potential especially in northeast Washington and north Idaho. This upper trough shows signs of stretching and splitting, directing the main energy south of the region into Oregon and leaving colder air aloft and instability over the Inland Northwest. Anticipate orographic showers to increase during the afternoon and evening hours under the westerly flow, daytime heating and the passage of the upper trough axis. Mid level moisture does increase with trough axis passage with scattered mountain showers and snow levels 3k to 4k ft. By Sunday night into Monday, the trough axis slowly exits north Idaho as an upper low spins up and tracks into Montana and Wyoming. Instability and orographic showers will return to extreme eastern Washington and north Idaho especially by the afternoon and evening hours. Anticipate temperatures to trend slightly cooler for Sunday into Monday, and remaining below normal for the start of April. /rfox. Tuesday through Thursday: Tuesday a shortwave builds in over the region bringing us a mostly dry Tuesday and even into the first half of Wednesday. The only exception could be a few hit and miss mountain showers. Enjoy the dry weather because late Wednesday into Thursday another moist frontal system is ushered in, bringing more rain. Southwest winds will tap into a good Pacific moisture feed, with PWATs from 0.75 to 0.90. These winds will also advect in some warmer air with temps steadily climbing each day. Widespread highs in the upper 50s won't be out of the question by Thursday. /bwilliams && .AVIATION... 18Z TAFS: Widely scattered showers over eastern WA and the ID Panhandle will continue through the aftn hours. Airports with a decent shot of showers this afternoon are Colville, Sandpoint, Bonners Ferry, Coeur d'Alene and Pullman. The strongest cells will have the potential to produce brief heavy rain and soft hail (up to pea size) in the 20z-01z time frame. Showers should diminish quickly this evening with the loss of afternoon heating and dry north advection through the evening. There is the potential of some low clouds or fog early Fri morning, but confidence isn't high. Put in a SCT low cloud deck for GEG-SFF- COE-LWS, and BKN for PUW where confidence is a bit higher. && .PRELIMINARY POINT TEMPS/POPS... Spokane 52 34 54 37 56 36 / 30 20 0 0 20 10 Coeur d'Alene 50 33 54 36 54 34 / 40 20 0 0 20 20 Pullman 50 32 51 35 55 35 / 50 30 0 0 20 20 Lewiston 56 36 56 37 59 38 / 50 20 0 0 10 20 Colville 52 32 55 34 54 34 / 20 20 0 0 20 10 Sandpoint 48 32 53 33 51 32 / 30 20 0 0 30 20 Kellogg 46 33 50 33 50 33 / 50 40 0 0 20 20 Moses Lake 61 35 60 39 62 37 / 10 10 0 0 10 10 Wenatchee 57 36 57 39 59 37 / 10 0 0 0 20 10 Omak 56 32 57 36 58 33 / 10 10 0 10 20 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Mar 30, 6:07 AM PDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 607 AM PDT Thu Mar 30 2017 IDZ001>004-026-027-WAZ031>038-041>044-311315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 607 AM PDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time.
Nearby
Areal Flood Warnings in Washington, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.